MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Diaphoresis (2452); Shaking/Tremors (2515)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On april 06, 2023, the lay user/patient contacted lifescan (lfs), alleging that their onetouch ultramini meter read inaccurately high compared to another meter (accu-chek).The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began on (b)(6) 2023, at 12:00 am when they obtained an unspecified blood glucose reading with the subject meter.The patient manages their diabetes with oral medication (metformin) and insulin (novorapid, twice daily on a self-adjusting dose according to blood glucose readings).As a result of the alleged issue, the patient reported taking an increased dose of 4 units of novorapid insulin.The patient claimed that 3 hours after the alleged issue began, they developed symptoms of feeling ¿sweaty and shaky¿.The patient reported being treated by their spouse with a sugary drink.Prior to receiving treatment, the patient reported obtaining blood glucose readings of ¿129 mg/dl¿ with the subject meter and ¿64 mg/dl¿ on the other meter, performed less than 10 minutes apart.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted an approved sample site was used for testing and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution to perform a quality control test.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter has been returned and evaluated by lifescan product analysis with the following findings: the meter passed performance testing with no faults found.The reported issue could not be confirmed.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key16719761
Report Number3009698388-2023-00005
Device Sequence Number20681778
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Device Lot Number4828333
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown